Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Taking the HCG drops and started on and off palpitations. What is going on?

User rating for this question
Very Good
Answered by

Practicing since : 1962
Answered : 693 Questions
I am a 46 year old female, 160 lbs, 5ft 4in and I have been taking the HCG drops for about 2 weeks when I started having what I believe are palpitations that are on and off. I am healthy except for the last time I did blood work it came back with elevated liver enzymes. I did a stomach ultrasound and my doctor also checked for hepatitis. Both came back clean. I decided to stop taking the drops (1 day since). Could HCG usage be the cause? This is not my first time using HCG...I have taken the injections before.
Posted Tue, 6 Nov 2012 in Hypertension and Heart Disease
Answered by Dr. Charles S Narasi 2 hours later
I am glad that your doctor checked for Hepatitis B&Cand they
were normal.Normal sonogram rules out gallstones, although
you can have sand or cholesterol deposits that may not show
on the sonogram.HCG hormone almost acts like a cortisone
and sometimesit can cause liver test abnormalities.If all
your liver tests return to normal when you are not on HCG,
you can be sure that is the culprit.I am qestioning the need
for use in your case.
Wish you well.
Above answer was peer-reviewed by
Follow-up: Taking the HCG drops and started on and off palpitations. What is going on? 2 days later
Dr Narasi thank you for your answer but what I really wanted to know is why I am having what I believe to be heart palpitations. These started happening last Thursday and was noticeable every time I took HCG drops. It doesn't feel like by heart is racing just feels more like a pulsing
Answered by Dr. Charles S Narasi 9 hours later
The causes for palpitations are many.
This includes over active Thyroid. If you
have not had blood tests for Thyroid, you
should get T-3,T-4,TSH levels to make sure
they are O.K.
If your pulsating feeling happens evrytime
you use the HCG drops and you feel better
when you are off of this, obviously HCG
is the culprit.
If you continue to have problem, you should
be seen by a cardiologist.
Wish you well.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor